An Adaptive Dynamic Programming Algorithm for Dynamic Fleet Management, I: Single Period Travel Times
Gregory A. Godfrey and
Warren B. Powell
Additional contact information
Gregory A. Godfrey: Department of Operations Research and Financial Engineering, Princeton University, Princeton, New Jersey 08544
Warren B. Powell: Department of Operations Research and Financial Engineering, Princeton University, Princeton, New Jersey 08544
Transportation Science, 2002, vol. 36, issue 1, 21-39
Abstract:
We consider a stochastic version of a dynamic resource allocation problem. In this setting, reusable resources must be assigned to tasks that arise randomly over time. We solve the problem using an adaptive dynamic programming algorithm that uses nonlinear functional approximations that give the value of resources in the future. Our functional approximations are piecewise linear and naturally provide integer solutions. We show that the approximations provide near-optimal solutions to deterministic problems and solutions that significantly outperform deterministic rolling-horizon methods on stochastic problems.
Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (49)
Downloads: (external link)
http://dx.doi.org/10.1287/trsc.36.1.21.570 (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:inm:ortrsc:v:36:y:2002:i:1:p:21-39
Access Statistics for this article
More articles in Transportation Science from INFORMS Contact information at EDIRC.
Bibliographic data for series maintained by Chris Asher ().